Jump to content

Adderall Making Me Want to Throw Up?

  • by whiskey
  • Nov 04 2008 09:45 PM
  • 6 Replies
  • Please log in to reply
  • Let Me Take You Down

  • whiskey
  • Gold Member
  • 15,010 posts

Posted 04 November 2008 - 09:45 PM

I have a question about Adderall and want to know if anyone has experienced this. [My background is that I have had a prescription for Adderall for almost a decade and stopped taking it except when I really needed to study almost four years ago, I have since decided to start taking it again but since I am an adult now, it effects me much differently than before]

I started taking Adderall again a few days ago, and since then, I have been gagging on things that don't make want to vomit. Something as simple as brushing my teeth (I think it was the flavor of the toothpaste) and even swallowing water. Now I know Adderall severally depresses your appetite, which I am counting on, but I have never felt sick because of it. Has anyone else had similar symptoms with Adderall?

ETA: This doesn't just happen when I am coming down from it, it's at any time after I have taken the pill that this starts.
Replies (6)

  • Warm Rush of Chemicals...

  • theVirtuoso
  • Registered Upgraded
  • 8,740 posts

Posted 04 November 2008 - 09:55 PM

I've had similar things, but never to that extreme (although quite close). Mine has a lot to do with acid reflux which could possibly be a factor for you.

I wouldn't doubt it being the Adderall decreasing your appetite to somewhat of an extreme, but I think there are other contributing factors regarding your stomach/digestive tract.

  • Let Me Take You Down

  • whiskey
  • Gold Member
  • 15,010 posts

Posted 04 November 2008 - 09:57 PM

Thanks for that answer, I actually never considered Acid Reflux, which it could be as well. Whatever it is, either the Adderall or my decreased food intake because of the Adderall is exasberating whatever is already there. Boo.

Hopefully it will pass in a few days!

  • Warm Rush of Chemicals...

  • theVirtuoso
  • Registered Upgraded
  • 8,740 posts

Posted 04 November 2008 - 10:43 PM

No problem, I hope it passes too!

Adderall can take a hefty toll on your body. I know I've had some problems with that or Concerta ("Ritalin XR") or by mixing the two, but everything has gone away after a few days at the most; even after my longest binges. Although stomach problems during/after extended use tends to last longer for myself because of my already sensitive digestive system.

Usually for me it's that my stomach feels as though it's in a knot or I'll have palpitatons and/or chest pains, but neither are consistent and tend to come from Concerta or mixing the two even in small doses.

Well, actually I would say problems pertaining to my digetive tract are almost, if not as common with Adderall as with Methylphenidate (Ritalin/Concerta) and even though I haven't taken either in almost a week I still have stomach problems.

I took Concerta for almost a month only 36mg a day, although about 3 times there were 72mg doses and once 72mg + 36mg straight Methylphenidate (no time release), along with twice I had also taken Adderall that day (40 & 60mg doses).

From day one I had stomach discomfort which quickly exasperated into intense nausea (some due to stomach flu, though). I actually spent half of week one and all of week two toking solely so I could feel "alright" and be able to eat. Week three I still had nausea problems, but was much better because the stomach flu had passed. Week four is when I stopped taking it and today (day 5-6 without) is the first day I'm feeling better, but I still have trouble eating because I've had this "dirty nausea" feeling that is greatly intesified when I attempt to eat something. Today happens to be the first day it doesn't get worse as I eat.

Just be careful and monitor yourself very, very carefully. I only really mentioned my stomach problems here, but I've had painful chest pains (among other chest problems) and headaches/migraines too. Although the other problems pertain more to Concerta that is only in my personal experience and they can happen just as easily with Adderall.

Generally Methylphenidate (Ritalin, Concerta, etc) tend to work better for guys and Adderall for girls in regards to both effectiveness and side-effects, although from what I've gathered from others and my own experience the comedown from Methylphenidate tends to be worse while Adderall is more subtle, but consequentially you may be tired on Adderall for awhile before you can fall asleep.

I know a lot of that seems random, but I've found personal experiences to be a major contribution to knowledge and more importantly understanding. :wave:

  • sober

  • RavenousDank
  • Registered Upgraded
  • 2,581 posts

Posted 05 November 2008 - 02:22 AM

always make sure to have a meal in your stomach when you take it

  • Registered User

  • KingOfTheOzone
  • Registered Upgraded
  • 292 posts

Posted 05 November 2008 - 02:28 AM

It's a stimulant, stimulants can make you nauseous. When I started taking Ritalin I was a chubby and happy 4th grader, 2 years later I was a stick and a zombie.

Amphetamine ain't a pretty drug so be careful.

  • Let Me Take You Down

  • whiskey
  • Gold Member
  • 15,010 posts

Posted 05 November 2008 - 07:03 AM

I know a lot of that seems random, but I've found personal experiences to be a major contribution to knowledge and more importantly understanding. :wave:


Thank you, that was just about the best post, ever. When I first started taking medication for ADD, I was very young and Ritalin was my first drug. It gave me the WORST stomach aches ever, it's why they gave me another drug.

I think that most of my migraines come from problems from different ADD medication, I have been on them all pretty much, and it seems, all the bad ones for extended periods of time. I know the combination of all the drugs they were giving me, and still do, are NOT good for me.

Right now, I am just starting out again and only taking 15mg, in the morning. It's not extended release, just the good old stuff that only lasts a few hours. In a week I'll start taking the 15mg twice a day and see how that goes for me.

That's dirty nasaea feeling, that is EXACTLY how I am feeling, except with dry heaving and what not too. I'm hoping it will pass in a few days, new diet and new pills can't be making my body too happy.

I am worried about chest pain as well, so I am starting the Adderall and my new diet at the same time. In two weeks I'm going to start working out again, but not until then. I know my body feels like it's in shock and it needs some times to adjust before it knows it's limits again...so I'm taking it slow and monitoring my side effects. I hope I can continue to take it safely and effectively.




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users